Tennessee, 2019

Flash Flooding and Flooding in Tennessee, February 22 to 24, 2019

February 22 to 24, 2019 · NWS OHX · 40 events in 23 counties and zones

A stationary frontal boundary stalled near the Tennessee Valley for nearly a week in mid to late February 2019. Persistent southwest flow aloft brought copious amounts of Gulf of Mexico moisture northward and interacted with this boundary for many days, causing a prolonged period of heavy rain and flooding throughout Middle Tennessee from Tuesday, February 19 through early Sunday, February 24.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.7 million
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A stationary frontal boundary stalled near the Tennessee Valley for nearly a week in mid to late February 2019. Persistent southwest flow aloft brought copious amounts of Gulf of Mexico moisture northward and interacted with this boundary for many days, causing a prolonged period of heavy rain and flooding throughout Middle Tennessee from Tuesday, February 19 through early Sunday, February 24. Due to the heavy rainfall that had already fallen earlier in the month along with the already unusually wet winter season so far, widespread flash flooding and river flooding resulted, with dozens of water rescues being conducted and numerous homes and businesses flooded. This flood event was considered the worst in Middle Tennessee since the historic flood of May 2010, and damage from the flash flooding and river flooding resulted in a Presidential Disaster Declaration being declared for many Middle Tennessee counties on April 17, 2019. In addition, the heavy rainfall throughout February 2019 set new monthly rainfall records at many locations, including Nashville and Crossville, both of which saw over a foot of rain. By the end of the month, nearly the entire state of Tennessee had received between 10 and 20 of rain for February 2019.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 22, 9:12 AM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Feb 22, 9:12 AM CST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
912 AM CST Fri Feb 22 2019

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Moderate to occasionally heavy rains continue to stream into
Middle TN this morning. Biggest area of concern is still south of
I-40 and west of I-24 where the bulk of the rain is falling this
morning. To this point, we've been spared any extremely heavy rain
by the fact that we remain north of the warm front, which is still
way down in Central Alabama. This is keeping the instability south
of us along with the convection. However, this is going to be the
biggest concern this evening as the warm front slowly lifts
northward. Convection will be our biggest enemy in this situation
because it means rain rates will quickly increase from what is
0.5-1.0 in/hr (which is close to manageable) to 1.0-2.0 in/hr or
more.

Not much has changed in the overall big picture. This morning's
rainfall in the southwest is only going to serve to exacerbate the
flash flood potential later this afternoon and tonight when the
warm front lifts northward. In the meantime, if any convection
starts, Flash Flood warnings are likely to come out quicker.

This remains a very dangerous situation. If you haven't done it
already, please develop a plan so that you and your loved ones
have higher ground to retreat to if flash flooding begins in your
area.

&&

.AVIATION...
12Z TAF DISCUSSION.

Rain will continue to impact terminals for periods through the end
of the taf cycle. There will be breaks in the rain, but chances
will be high enough to keep in the prevailing lines. Thunder was
left out until at least 03z when a heavier band of rain and
storms starts lifting from south to north. Ceilings will be on a
downward trend toward IFR, if not LIFR by this evening. Winds
today will be out of the east between 5-10 kts before switching to
the southeast as a warm front lifts north of the terminals.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Saturday evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......Unger
AVIATION........07
Hazardous weather outlook, Feb 22, 6:23 AM CST, 4 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
623 AM CST Fri Feb 22 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-231130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
623 AM CST Fri Feb 22 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Heavy rain is again very likely across Middle TN today and
especially tonight. 2 to 3 inches may fall by Saturday morning
and with the already very soggy ground, at minimum localized
flooding is expected, and widespread flooding is very possible.
The heaviest rain will be in the south today but move over the
I-40 corridor tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Additional heavy rainfall is likely on Saturday and flash
flooding will be very possible. Folks who live in southwest
portions of Middle TN need to have a plan in place now in case
the need arises to evacuate to higher ground. Please don't take
this lightly. Have somewhere to go at a moment's notice to escape
flood waters.

In addition, some strong to severe storms will be possible Saturday
afternoon and evening...especially across the southwest. Damaging
straight line winds and a couple tornadoes will be the main threat
with these storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed through Saturday due to the
ongoing flooding potential and the severe potential on Saturday.

The radar

The Nashville radar (KOHX), 100 km away, was scanning. The volume nearest the first event began at 16:42 UTC.

Open the radar archive at this moment

Event by event

35 flash flood, 3 flood, 1 thunderstorm wind, 1 strong wind. Local standard time, as filed.

Flash Flood, Maury

When
February 22, 10:45 AM CST to 2:45 PM CST
Where
Maury County, 1.4 mi W of Hampshire to 0.65 mi W of Screamer
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.598, -87.325

Several roads across Maury County were flooded and closed, including Kettles Mill Road, Rally Hill Road, Hicks Lane, Old Williamsport Pike, Mt. Joy Road near Solvay Road, Wheeler Field Road near Bob's Lake Road, Carpenters Bridge Road, and Mooresville Pike.

Flash Flood, Lawrence

When
February 22, 1:45 PM CST to 2:45 PM CST
Where
Lawrence County, 3.15 mi W of Westpoint to 0.68 mi NNE of Lawrenceburg Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.133, -87.585

Several roads were flooded and closed across Lawrence County, including Wayland Springs Road south of West Point, Bluff Road near West Point, and Weakly Creek Road northeast of Lawrenceburg near the Giles County line.

Flood, Rutherford

When
February 22, 8:54 PM CST
Where
Rutherford County, 1.68 mi NNE of Rucker to 1.89 mi NNE of Rucker
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
35.770, -86.383

East County Farm Road near the Community Care Center was closed due to high water.

Flash Flood, Lawrence

When
February 23, 2:09 AM CST to 3:09 AM CST
Where
Lawrence County, 6.51 mi NNW of New Haven to 2.16 mi ESE of Iron City
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.389, -87.568

Lawrence County Emergency Management reported 95 percent of all low water crossings in the county were flooded and impassable, with all creeks rising. Waterford Road in the Henryville community was also underwater, as was Highway 242 between mile markers 3 and 4 around 3 miles north of Iron City.

Flash Flood, Giles

When
February 23, 2:09 AM CST to 5:33 AM CST
Where
Giles County, 0.51 mi WNW of Prospect to 0.22 mi ESE of Conway
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.034, -87.008

Tennessee Highway Patrol reported parts of Highway 31 were underwater. In addition, media reports indicated that Giles County Fire and Rescue evacuated a mother, her three children, and several dogs from a home surrounded by flood waters on Alf Harris Road in Prospect.

Flash Flood, Perry

When
February 23, 5:41 AM CST to 6:08 AM CST
Where
Perry County, 4.91 mi NNW of Pine View to 1.01 mi E of Peters Lndg
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
35.796, -87.961

Perry County 911 Center reported numerous roads were flooded and closed across the county, especially in northern and western sections. Roads that were flooded and closed including Cypress Creek Road and Russell Creek Road. Media reports also indicated a vehicle became trapped in flooding on Cypress Creek Road, but the driver got out safely.

Flash Flood, Maury

When
February 23, 7:00 AM CST to 8:00 AM CST
Where
Maury County, 1.03 mi E of Columbia to 1.1 mi E of Columbia
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.619, -87.032

Riverside Drive in Columbia was reportedly flooded and closed.

Flash Flood, Marshall

When
February 23, 7:04 AM CST to 9:04 AM CST
Where
Marshall County, 1.27 mi W of Lunns Store to 0.3 mi ESE of Berlin
Cause
Heavy Rain
Property damage
$210,000
Reported by
Broadcast Media
Coordinates
35.682, -86.802

Media reports indicated 10 to 15 roads across Marshall County were impassable, and another 15 to 20 roads were covered with high water or debris. Flood waters from Rock Creek and the Duck River were threatening several homes between Lewisburg and Chapel Hill.

Flash Flood, Rutherford

When
February 23, 7:43 AM CST to 9:43 AM CST
Where
Rutherford County, 1.48 mi SW of Blackman to 2.35 mi SE of Leanna
Cause
Heavy Rain
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
35.862, -86.535

A driver was rescued from a vehicle on Sulphur Springs Road after driving around a high water barricade. Roads were also taking on flood waters in the Royal Glen subdivision as well as in the 4600 block of Shores Road.

Flash Flood, Lawrence

When
February 23, 7:45 AM CST to 8:45 AM CST
Where
Lawrence County, 1.28 mi ESE of Ethridge to 1.26 mi ESE of Ethridge
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.315, -87.298

Media reports indicated Gwinn Road at Little Shoal Creek was flooded and closed.

Flash Flood, Lewis

When
February 23, 8:12 AM CST to 9:12 AM CST
Where
Lewis County, 4.16 mi NNW of Hohenwald Baker Arpt to 4.54 mi NW of Riverside
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
35.603, -87.636

Several roads were flooded and closed across Lewis County, including Rackley Road, 1285 Darbytown Road, the 1500 block of Sieber Ridge Road, Texas Bottoms near Sinckler Road, and Napier Road at Murphy Bridge.

Flash Flood, Coffee

When
February 23, 8:20 AM CST to 9:20 AM CST
Where
Coffee County, 0.88 mi NW of Red Hill to 1.59 mi WSW of Red Hill
Cause
Heavy Rain
Property damage
$330,000
Reported by
Law Enforcement
Coordinates
35.461, -86.059

Media reports and local law enforcement reported 34 roads were flooded and closed across Coffee County, including Skinner Flat Road, Estern lane, and Scott Swinney Drive in Manchester. A water rescue was conducted in the 1500 block of Hillsboro Viola Road, and another water rescue of a family was conducted in Hillsboro.

Flash Flood, Grundy

When
February 23, 8:25 AM CST to 9:25 AM CST
Where
Grundy County, 1.15 mi ESE of Hixon to 1.36 mi ESE of Hixon
Cause
Heavy Rain
Property damage
$5,000
Reported by
Social Media
Coordinates
35.445, -85.800

Social media photos showed part of Firetower Road was washed out.

Flash Flood, Davidson

When
February 23, 9:55 AM CST to 11:10 AM CST
Where
Davidson County, 2.46 mi S of Berry Hill to 1.06 mi W of Providence
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
36.085, -86.766

Rising water on Percy Priest Lake resulted in water rescues from Four Corners marina, as several docks went underwater with multiple people stuck on boats. Flooding was also reported on the I-65S at Harding Place exit ramp.

Flash Flood, Williamson

When
February 23, 10:00 AM CST to 12:00 PM CST
Where
Williamson County, 3.45 mi N of Forest Home to 2.13 mi N of Boston
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.030, -86.930

Several roads were flooded and closed across Williamson County, including 3rd Avenue, West Harpeth Road at Hunter Road, Boyd Mill Pike, Floyd Road, Old Natchez Trace, 2089 Kidd Road, 2084 Wilson Pike, Clovercroft Road, and Moran Road.

Flash Flood, Maury

When
February 23, 10:04 AM CST to 12:00 PM CST
Where
Maury County, 1.62 mi SSE of Water Vly to 2.49 mi W of Mt Joy
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.747, -87.174

Fifteen roads were flooded and closed across Maury County and numerous other roads were covered in high water.

Flash Flood, Cannon

When
February 23, 10:16 AM CST to 11:16 AM CST
Where
Cannon County, 0.92 mi WSW of Woodbury to 0.87 mi SW of Woodbury
Cause
Heavy Rain
Reported by
Social Media
Coordinates
35.825, -86.095

Cross the River Drive was flooded and closed at the East Fork Stones River near the Arts Center of Cannon County in Woodbury.

Flash Flood, Bedford

When
February 23, 10:21 AM CST to 12:30 PM CST
Where
Bedford County, 1.81 mi NW of Rover to 1.27 mi W of Richmond
Cause
Heavy Rain
Property damage
$275,000
Reported by
Emergency Manager
Coordinates
35.689, -86.622

Numerous roads were flooded and closed across Bedford County, including Highway 30 between the Duck River Bridge and Sulphur Springs Road, Sevier Street, Lipscomb Street, Coopertown Road, Maxwell Chapel Road, Threet Road, Longview Road, Rattlesnake Lodge Road, McDale Lane, Blue Ribbon Parkway, and many others.

Flash Flood, Dickson

When
February 23, 10:30 AM CST to 12:30 PM CST
Where
Dickson County, 0.34 mi NW of Tennessee City to 2.78 mi W of Oak Grove
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.104, -87.523

Several secondary roads were flooded and impassable across southern Dickson County.

Flash Flood, Rutherford

When
February 23, 10:36 AM CST to 11:36 AM CST
Where
Rutherford County, 0.96 mi SSE of Overall to 2.04 mi W of Barfield
Cause
Heavy Rain
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
35.807, -86.474

Media reports indicated extensive flooding affected roads and a few homes in the Kimbro Woods subdivision, partially due to poor drainage issues. Armstrong Valley Road between Veterans Parkway to south of Yeargan Road was also flooded and closed.

Flood, Pickett

When
February 23, 11:59 AM CST
Where
Pickett County, 1.03 mi NNE of Barnes to 1.2 mi NNE of Barnes
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.565, -85.226

Jolly Creek Road was flooded and closed.

Flash Flood, Cumberland

When
February 23, 12:03 PM CST to 1:03 PM CST
Where
Cumberland County, 1.37 mi S of Claysville to 1.33 mi SE of Volunteer Hgts
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.950, -85.151

Several roads were flooded and closed across Cumberland County, including Highway 70N near the Crossville Flea Market.

Flash Flood, Dickson

When
February 23, 4:29 PM CST to 6:29 PM CST
Where
Dickson County, 0.88 mi SSW of Sylvia to 1.06 mi SE of Berry
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.169, -87.429

Several main highways were flooded and closed across northern Dickson County, including Highway 49W at Bartons Creek, Highway 48 near Woods Valley, and Highway 48N at Sulphur Creek just south of Charlotte. Multiple water rescues were also conducted.

Flash Flood, Davidson

When
February 23, 6:01 PM CST to 8:21 PM CST
Where
Davidson County, 1.34 mi NNW of West Meade to 2.03 mi NW of West Meade
Cause
Heavy Rain
Property damage
$20,000
Reported by
Social Media
Coordinates
36.139, -86.926

Social media reports indicated numerous roads across Davidson County were flooded. River Road near the Commodore Yacht Club was flooded with nearby buildings flooding and people moving vehicles to higher ground. Southbound Ellington Parkway near the Douglas Road exit was also flooded, and Rosa Parks Boulevard by the Farmers Market was flooded with a water rescue conducted for a person stranded in a submerged vehicle. General Bate Drive at Graybar Lane in Berry Hill was also flooded with the basement of a nearby home flooded.

Flash Flood, Davidson

When
February 23, 6:10 PM CST to 7:15 PM CST
Where
Davidson County, 2.02 mi NNW of Goodlettsville to 1.87 mi NNW of Goodlettsville
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
36.348, -86.729

Lickton Pike near Old Springfield Highway was flooded in Goodlettsville. Old Hitt Lane at the low water crossing just south of New Hitt Lane in Goodlettsville was also flooded, and the high water barrier had been swept away into trees.

Flood, Lawrence

When
February 23, 6:24 PM CST
Where
Lawrence County, 0.78 mi SSE of Wayland Spgs to 0.87 mi NNE of Iron City
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.060, -87.573

Highway 242 at Mile Marker 2 was covered by water in southwest Lawrence County.

Flash Flood, Sumner

When
February 23, 6:24 PM CST to 7:24 PM CST
Where
Sumner County, 2.63 mi SSE of Two Chesnut to 2.27 mi NE of Millersville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.416, -86.598

Several roads were flooded and closed in the Shackle Island and Goodlettsville areas, including Brinkley Branch Road, Sandy Valley Road, Hogans Branch Road, and Crencor Drive at Madison Creek Road.

Flash Flood, Cheatham

When
February 23, 6:28 PM CST to 7:28 PM CST
Where
Cheatham County, 1.15 mi NW of Sulphur Spgs to 1 mi ENE of Lockertsville
Cause
Heavy Rain
Property damage
$149,000
Reported by
Social Media
Coordinates
36.260, -87.067

Several roads were flooded and closed in northern Cheatham County, including Main Street near Highway 49 and Tennessee Waltz Parkway in Ashland City, as well as Sweethome Road at Spring Creek Road in Chapmansboro.

Flash Flood, Macon

When
February 23, 6:59 PM CST to 7:59 PM CST
Where
Macon County, 0.56 mi E of Eulia to 0.49 mi E of Eulia
Cause
Heavy Rain
Reported by
Social Media
Coordinates
36.520, -86.160

Old Highway 52 at Leath Lane was flooded and closed. A local resident reported the flood waters were the highest in the past 15 years.

Flash Flood, Hickman

When
February 23, 7:35 PM CST to 8:35 PM CST
Where
Hickman County, 0.16 mi SW of Wrigley to 0.64 mi NNW of Coble
Cause
Heavy Rain
Property damage
$166,000
Reported by
Emergency Manager
Coordinates
35.899, -87.352

Maury County Emergency Management assisted Hickman County Emergency Management in a water rescue of a woman from a vehicle stranded in Mill Creek near Wrigley. Highway 438 in Coble was also flooded and closed.

Flash Flood, Overton

When
February 23, 8:00 PM CST to 9:00 PM CST
Where
Overton County, 0.62 mi WSW of Livingston Arpt to 0.25 mi SW of Livingston Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.396, -85.330

Highway 52 at Highway 111 in Livingston was flooded and closed.

Flash Flood, Dickson

When
February 23, 8:06 PM CST to 9:06 PM CST
Where
Dickson County, 0.99 mi E of Thompsons Xrds to 1.03 mi NNW of Charlotte
Cause
Heavy Rain
Property damage
$208,000
Reported by
Emergency Manager
Coordinates
36.150, -87.532

Widespread flooding continued across northern Dickson County in the Cumberland Furnace and Charlotte areas, with Highway 48N at St. Paul Road flooded and closed. Water rescues were also ongoing in the Dry Hollow area.

Flash Flood, Sumner

When
February 23, 8:34 PM CST to 9:34 PM CST
Where
Sumner County, 1.03 mi SE of Millersville to 2.61 mi SE of Rockland
Cause
Heavy Rain
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
36.359, -86.687

Over 30 swift water rescues were conducted across Sumner County, mainly in southern parts of the county. Mary's Magical Place, a special needs park in Hendersonville at Highway 386 and Indian Lake Boulevard, was damaged by rushing flood waters from Drakes Creek and closed for several weeks for repairs.

Flash Flood, Maury

When
February 23, 9:02 PM CST to 10:02 PM CST
Where
Maury County, 1.54 mi WSW of Godwin to 2.37 mi S of Westwood
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.641, -87.075

Numerous roads were flooded and closed across Maury County, including Howard Bridge Road at Fred White Road east of Columbia. Roads that were flooded and closed in Columbia included Tom J Hitch Parkway, Glade Street at the 7th Street, 8th Street, and 9th Street intersections, and 8th Street at the Woodland Street and Bridge Street intersections.

Flash Flood, Davidson

When
February 23, 10:30 PM CST
Where
Davidson County, 1.35 mi SSW of Little Creek to 1.3 mi WNW of Madison
Cause
Heavy Rain
Property damage
$250,000
Reported by
Department of Highways
Coordinates
36.263, -86.791

TDOT and local media reported a large landslide covered both lanes of I-24 eastbound between Old Hickory Boulevard and Briley Parkway in north Nashville. The interstate was closed for nearly 3 weeks through March 15 to remove debris and repair the roadway.

Flash Flood, Grundy

When
February 23, 11:00 PM CST to February 24, 1:00 AM CST
Where
Grundy County, 1.9 mi N of Marvin Chapel to 3.59 mi NW of Elkhead
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.497, -85.867

Numerous roads were flooded and closed across Grundy County, including Paynes Cove Road, Highway 41 at the Coffee County line, Highway 50 at Bethel Church Road, Bells Mill Road, Burroughs Cove Road, Northcutts Cove Road, Sherwood Road, Hubbards Cover Road, Highway 108 at Wesley Chapel Road, Garretson Road, Frontier Road, Yoder Road, and Cove Creek Road.

Flash Flood, Cannon

When
February 23, 11:29 PM CST to February 24, 12:29 AM CST
Where
Cannon County, 1.89 mi ESE of Ivy Bluff to 3.35 mi ESE of Ivy Bluff
Cause
Heavy Rain
Reported by
Social Media
Coordinates
35.660, -86.018

A tSpotter Twitter report indicated several roads were flooded and closed across southeastern Cannon County, including Ivy Bluff Road, Pleasant View Road, and Ivy Bluff Trail.

Flash Flood, Warren

When
February 23, 11:29 PM CST to February 24, 12:29 AM CST
Where
Warren County, 0.36 mi ENE of Davenport to 0.46 mi NE of Clearmont
Cause
Heavy Rain
Reported by
Social Media
Coordinates
35.752, -85.964

A tSpotter Twitter report indicated Ivy Bluff Trail was flooded and closed.

Thunderstorm Wind, Grundy

When
February 24, 12:39 AM CST
Where
Grundy County, 0.6 mi SSE of Cumberland Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
35.393, -85.694

Trees and power lines were blown down on Colony Road with power outages in the area.

Strong Wind, Wilson

When
February 24, 6:09 AM CST
Where
Wilson forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
36.155, -86.298 (the zone’s center; the record gives no point)

Gusty west winds up to 45 mph in the wake of the heavy rain event blew siding off a home in Mount Juliet.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2019Every state in 2019This day in weather historyWarnings in Tennessee, February 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 810962, 810961, 810963, 810964, 810965, 810966, 810967, 810968, 810971, 810970, 810973, 810972, 810969, 810974, 811288, 811289, 811290, 811293, 811294, 811300, 811302, 811303, 811304, 811314, 811309, 811306, 811322, 811361, 811362, 811364, 811363, 811367, 811325, 811369, 811389, 811376, 811378, 811380, 811382, 811391.